Research & Teaching Faculty

Default Header Image

Integral equation theory for dipolar hard sphere fluids with fluctuating orientational order

TitleIntegral equation theory for dipolar hard sphere fluids with fluctuating orientational order
Publication TypeJournal Article
Year of Publication2000
AuthorsKlapp, SHL, Patey, GN
JournalJournal of Chemical Physics
Volume112
Pagination3832-3844
Date PublishedFeb
Type of ArticleArticle
ISBN Number0021-9606
KeywordsBOUNDARY-CONDITIONS, COMPUTER-SIMULATION, DENSITY-FUNCTIONAL THEORY, EXTERNAL MAGNETIC-FIELD, HEISENBERG SPIN FLUID, HYPERNETTED-CHAIN APPROXIMATION, LIQUID-VAPOR INTERFACE, NONSPHERICAL PARTICLES, PARALLEL SPHEROCYLINDERS, PERIODIC, PHASE-TRANSITIONS
Abstract

We present an integral equation approach to the structural and thermodynamic properties of a fluid of partially aligned dipolar hard spheres. To relate the two-particle correlation functions to the anisotropic singlet density, we mainly employ the Lovett-Mou-Buff-Wertheim equation. We show that, as in the isotropic case, the mean-spherical approximation and the reference hypernetted chain (RHNC) closures lead to quite different results. This is particularly true at high coupling strengths, where the RHNC theory shows a transition from an isotropic to a ferroelectric fluid phase. The predicted transition temperatures are very close to those one obtains from the RHNC theory for the isotropic fluid. (C) 2000 American Institute of Physics. [S0021-9606(00)50707-7].

URL<Go to ISI>://000085345300041